Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the theory of elliptic functions based on ${}_{2}F_{1}(\frac{1}{3},\frac{2}{3};\frac{1}{2};z)$

Author: Li-Chien Shen
Journal: Trans. Amer. Math. Soc. 357 (2005), 2043-2058
MSC (2000): Primary 11L05
Published electronically: November 4, 2004
MathSciNet review: 2115090
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Based on properties of the hypergeometric series ${}_{2}F_{1}(\frac{1}{3},\frac{2}{3};\frac{1}{2};z)$, we develop a theory of elliptic functions that shares many striking similarities with the classical Jacobian elliptic functions.

References [Enhancements On Off] (What's this?)

  • 1. J. M. Borwein and P. B. Borwein, A cubic counterpart of Jacobi's identity and AGM, Trans. Amer. Math. Soc. 323(1991), 691-701. MR 91e:33012
  • 2. A. Erdelyi (Editor),'' Higher Transcendental Functions'', Vol. 1, McGraw-Hill, New York, 1953. MR 15:419i
  • 3. Li-Chien Shen, On an identity of Ramanujan based on the hypergeometric series $ {}_{2}F_{1}(1/3,2/3;1/2;x),$ J. Number Theory 69(1998), 125-134. MR 99d:11042
  • 4. Li-Chien Shen, On the modular equations of degree 3, Proc. Amer. Math. Soc. 122(1994), 1101-1114. MR 95b:11044
  • 5. E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, 4th ed., Cambridge University Press, Cambridge, 1966.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11L05

Retrieve articles in all journals with MSC (2000): 11L05

Additional Information

Li-Chien Shen
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611-2082

Keywords: Jacobian elliptic functions, theta functions, Weierstrass $\wp $ function
Received by editor(s): December 20, 2002
Received by editor(s) in revised form: December 15, 2003
Published electronically: November 4, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society